Jump to content

JaimeM: psychrotropic drugs


JaimeM

Recommended Posts

Hello,

      Im new on here so trying to figure it out. I have been on Lexapro,celexa, and Prozac. Also on lamitical a mood stabilizer. My anxiety has been really bad lately and the doctor wants me to decrease Prozac and start Latuda. also staying on Lamitical.. He believes I have serotonin syndrome which is going into bipolar. Im not convinced. I don't want to start this med but My anxiety has been horrible. I basically understand that antidepressants stop working. I hear bad things about psychrotropic drugs. I wish I could be off everything. Any one else that can relate or advise would be appreciated.

Link to comment
  • Moderator

I can relate.  I don't feel confident in advising you though.

 

My anxiety/fear comes and goes now.........thankfully.  It can go really bonkers some days.  This morning it is not so good. 

 

Latuda is new and a atypical antipsychotic I think.  Probably very expensive too in the long run.

 

I just wish I never took my first antidepressant.  Nothing I can do about that now though.

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment

I can relate.  I don't feel confident in advising you though.

 

My anxiety/fear comes and goes now.........thankfully.  It can go really bonkers some days.  This morning it is not so good. 

 

Latuda is new and a atypical antipsychotic I think.  Probably very expensive too in the long run.

 

I just wish I never took my first antidepressant.  Nothing I can do about that now though.

Just hearing from others is comforting. I know I had no choice at the time not to take an antidepressant. I was at work in 2005 giving report to the next nurse and all of sudden I couldn't breath... well that turned into a ER visit and not sleeping for 4 days due to my anxiety. I did well on antidepressants for a long time with some switching around to different ones... But now my anxiety is bad again. Doctor wants to put me on latuda and I do not want to start psychotropic drugs.. I think this is going to far!

Link to comment
  • Moderator

Aren't you still on some?  I couldn't tell from your initial post.

 

What do you think is going too far?  I'm not sure that I follow.  We each are entitled to our choices as to what is best for us at any given time.

 

Personally, I am happy to be on my journey.  This for me is just better than that.  And overall it has been.

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • Moderator

Hi Jamie-- welcome to the group.  I am so glad you found us.  I think we will be able to really help you get off of these horrible drugs.  Firstly, if you had serotonin syndrome you would be in the hospital in very bad condition, it's not something you get and still walk around with.  Secondly serotonin syndrome does not lead to being bipolar.  ADWD is frequently misdiagnosed as bipolar.  This thread will give you some idea of what is going on;

 

What is withdrawal syndrome?

 

Would you please put all your drug information in a signature block. it will make it easier for us to see what is going on and make suggestions;

 

Please put your withdrawal history in your signature

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Administrator

Welcome, Jaime.

 

What are you currently taking and how much? Please put ALL the drugs you take in the Drug Interactions Checker http://www.drugs.com/drug_interactions.html and copy and paste the results in this topic.
 

Serotonin syndrome is a serious adverse effect of drug combinations. As Brassmonkey said, it does not lead to bipolar disorder. But it can lead to anxiety and agitation.

 

Any doctor who has prescribed drugs leading to serotonin syndrome has made a mistake. It sounds like your doctor is not very knowledgeable when it comes to psychiatric drugs.

 

When did you start to get anxiety? Does it follow any daily pattern relative to when you take your drugs? When did you go off Celexa, and how did you go off it?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy